Mathematical programming in wing theory

Bera, Rajendra K (1975) Mathematical programming in wing theory. International Journal for Numerical Methods in Engineering, 9 (2). pp. 401-413. ISSN 0029-5981

Full text not available from this repository.
Official URL:


It is shown that mathematical programming (MP) finds useful application in wing theory. This is illustrated by posing wing theoretical problems as programming problems within the framework of the linearized lifting surface theory. A great merit of programming techniques is their ability to accommodate inequality constraints in a problem. This feature allows a wing theoretician to expand into a domain of practical problems where qualitative constraints can be included into his formulations. A few numerical examples involving the Prandtl lifting line equation with equality and inequality constraints are given to show that the method works. Its extension to complex wing-body problems poses no conceptual difficulties, but requires further numerical experimentation.

Item Type: Article
Additional Information: Copyright for this article belongs to John Wiley amp; Sons Ltd.
Uncontrolled Keywords: Mathematical models;Constraints;Hoisting;Domains; Mathematical analysis;Aerodynamic Characteristics;Aircraft design;Computer programs;Lifting bodies;Minimum drag; Numerical analysis;Optimization
Subjects: MATHEMATICAL AND COMPUTER SCIENCES > Computer Programming and Software
Depositing User: M/S ICAST NAL
Date Deposited: 24 Jan 2007
Last Modified: 24 May 2010 04:24

Actions (login required)

View Item View Item